Alert archive / California / Wind Advisories in 2007

Wind Advisory 108, NWS Los Angeles, CA

June 6, 2007

NWS Los Angeles, CA issued this wind advisory at Jun 6, 2007, 8:56 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2007, 8:56 PM PDT (03:56 UTC)
Expired
Jun 7, 2007, 2:53 AM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 070356
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
856 PM PDT WED JUN 6 2007

...GUSTY WINDS OVER THE SANTA BARBARA COUNTY SOUTH COAST AND
MOUNTAINS...

.GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT AREAS BELOW AND
THROUGH THE PASSES AND CANYONS OF THE SANTA BARBARA COUNTY SOUTH
COAST AND MOUNTAINS OVERNIGHT.

THE STRONG AND GUSTY WEST TO NORTHWEST WINDS OVER THE ANTELOPE
VALLEY AND THE CENTRAL COAST OF SAN LUIS OBISPO AND SANTA BARBARA
COUNTIES HAVE DIMINISHED BELOW ADVISORY LEVELS. AS A RESULT THE
WIND ADVISORY FOR THESE AREAS HAS BEEN CANCELLED.

CAZ034-035-059-070500-
/O.CAN.KLOX.WI.Y.0107.000000T0000Z-070607T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-ANTELOPE VALLEY-
856 PM PDT WED JUN 6 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS AND SHOULD REMAIN SO
OVERNIGHT.

$$

CAZ052-071000-
/O.NEW.KLOX.WI.Y.0108.070607T0356Z-070607T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
856 PM PDT WED JUN 6 2007

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. 

GUSTY NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS OVER
45 MPH WILL BE POSSIBLE OVERNIGHT. THE STRONGEST WINDS WILL BE
THROUGH PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-071000-
/O.NEW.KLOX.WI.Y.0108.070607T0356Z-070607T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
856 PM PDT WED JUN 6 2007

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. 

GUSTY NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS OVER
40 MPH WILL BE POSSIBLE OVERNIGHT. THE STRONGEST WINDS WILL BE
BELOW PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SIRARD
1 follow-up statement
000 
WWUS76 KLOX 070953
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
253 AM PDT THU JUN 7 2007

CAZ039-052-071100-
/O.CAN.KLOX.WI.Y.0108.000000T0000Z-070607T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
253 AM PDT THU JUN 7 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 

LOCAL NORTH WIND GUSTS TO 35 MPH WILL CONTINUE UNTIL MID MORNING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 6, 4:20 PM PDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jun 6, 4:20 PM PDT, 4 hours 36 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
420 PM PDT WED JUN 6 2007

...UPDATED AVIATION DISCUSSION...

.SHORT TERM (TODAY-SAT)...
STILL NO RESEMBLANCE OF A MARINE INVERSION OVER THE AREA AS THE
COLD AIR ALOFT REMAINS. THE COLD AIR ADVECTION AND DECENT 100 KT JET
OVER THE CENTRAL COAST...COUPLED WITH A GOOD ONSHORE GRADIENT NEAR
+7.0 MB LAX-DAG...HAS HELPED STIR UP THE WINDS OVER CENTRAL AND
SOUTHERN CALIFORNIA. WIND ADVISORIES ARE IN PLACE FOR THE CENTRAL
COAST AND ANTELOPE VALLEY...WITH BREEZY CONDITIONS OVER MOST OF THE
OTHER COASTAL AND VALLEY AREAS. THESE WINDS SHOULD DIMINISH LATER
THIS EVENING. ON THE TEMPERATURE SIDE OF THINGS...COASTAL AND VALLEY
SITES BENEFITED FROM THE LACK OF STRATUS TO SEE TEMPS UP A COUPLE
OF DEGREES FROM YESTERDAY...DESPITE OF THE COLD AIRMASS IN PLACE.
THE MOUNTAINS AND DESERTS WERE NOT AS FORTUNATE...AS THE COLD AIR
KEPT TEMPS DOWN 5 TO 15 DEGREES IN MOST PLACES.

NORTH TO NORTHEAST OFFSHORE FLOW OF THE 20 TO 30 MPH VARIETY WILL
FORM OVER THE MOUNTAINS OVERNIGHT AND WORK ITS WAY INTO THOSE
FAVORED VALLEY PLACES. THIS SOMEWHAT RARE EVENT FOR JUNE WILL HELP
KEEP THE STRATUS OUT OF THE AREA FOR ANOTHER DAY AND HELP WARM
THINGS UP. OVERALL EXPECTING TEMPS UP 3 TO 8 DEGREES PRETTY MUCH
EVERYWHERE...WITH THE MOUNTAINS AND DESERTS UP MORE THAN THAT AS THE
COLD AIRMASS MOVES TO OUR EAST.

NEW GFS AND ECMWF RUNS SHOW GOOD AGREEMENT...BRINGING IN AN UPPER
TROUGH NEAR SOUTHERN CALIFORNIA FRIDAY THEN DIGGING IT OFF THE COAST
AND TO OUR SOUTH THROUGH THE WEEKEND. THIS IS A NEW
DEVELOPMENT...BUT CONSIDERING THE MODEL AGREEMENT...TRIMMED BACK THE
WARMING FOR FRIDAY AND SATURDAY. 950MB TEMPS DO RISE THROUGH THAT
PERIOD...BUT MARINE LAYER SHOULD BE BACK AS WELL. ALL THIS LEADS TO
SOME WARMING FRIDAY AND SATURDAY FOR VALLEYS MOUNTAINS AND
DESERTS...BUT LITTLE CHANGE FOR THE COAST. IN FACT...BECAUSE THE
TROUGH IS EXPECTED TO DIG TO OUR SOUTH...THICKNESSES INCREASE ON
SATURDAY AND ONSHORE GRADIENTS SHOULD WEAKEN A TAD...SO SATURDAY
SHOULD BE THE WARMEST DAY. WINDS SHOULD BE ON THE LIGHT SIDE FRIDAY
AND SATURDAY.

.LONG TERM (SUN-WED)...
THE UPPER TROUGH SHOULD STAY TO OUR SOUTH AND MOVE SLOWLY EASTWARD
THROUGH TUES. IT LOOKS LIKE GENERALLY WEAK RIDGING ALOFT TUESDAY
THROUGH WEDNESDAY. LOOKS LIKE MODERATE ONSHORE FLOW AND TYPICAL
MARINE LAYER PATTERN ON TAP AFTER THIS WEEKEND....WITH NEAR NORMAL
TEMPS.

&&

.AVIATION...06/2320Z...
CLEAR SKIES EXPECTED OVER ALL AIRFIELDS THROUGH THE PERIOD...WITH A
SLIGHT CHANCE OF SCATTERED CIGS NEAR 010 N OF POINT CONCEPTION AFTER
10Z. ENHANCED SEA BREEZE WILL DOMINATE THIS AFTERNOON...WITH STRONG
NW WINDS ACROSS ALL COASTAL TAF SITES. KPMD AND KWJF MAY SEE GUSTS
TO NEAR 40 KTS TODAY...WITH ISOLATED AREAS OF BLOWING DUST POSSIBLE.
AS THESE WINDS INCREASE TONIGHT...LLWS AND UDDF MAY BE A PROBLEM AT
KSBA...KLAX...KBUR...AND KVNY.

KLAX...CLEAR SKIES EXPECTED THROUGH THE PERIOD. INCREASED NW FLOW
OVER THE WATERS WILL CREATE AN ENHANCED SEA BREEZE AFTER 20Z...WITH
GUSTS TO 25 KTS POSSIBLE. LLWS AND MDT UDDS MAY OCCUR IN THE AREA.
WINDS SHOULD DECREASE BY 04Z...WITH VARIABLE WINDS EXPECTED
OVERNIGHT.

KBUR...VFR CONDITIONS EXPECTED THROUGH THE PERIOD. WITH INCREASED NW
FLOW OVER THE MTNS...LOW LEVEL WIND SHEAR AND MODERATE TO STRONG
UPDRAFTS/DOWNDRAFTS WILL BE AN ISSUE UNTIL 10Z OR SO.

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXCWFLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...KITTELL/SWEET
AVIATION...MEIER

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 6, 3:20 PM PDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
320 PM PDT WED JUN 6 2007

CAZ034>041-044>047-051>054-059-087-088-071300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
320 PM PDT WED JUN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY
STRONG WINDS WINDS BEHIND A COLD FRONT THAT PASSED THROUGH LAST
NIGHT WILL CONTINUE TONIGHT. GUSTY WEST WINDS 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH WILL AFFECT THE ANTELOPE VALLEY THROUGH THIS
EVENING. THESE WINDS MAY CREATE BLOWING SAND AND DUST WHICH CAN
REDUCE VISIBILITIES AND MAKE FOR HAZARDOUS DRIVING CONDITIONS.
NORTHWEST WINDS WITH GUSTS UP TO 40 MPH WILL ALSO AFFECT THE CENTRAL
COAST THROUGH THIS EVENING...WHICH WILL MAKE DRIVING FOR MOTORISTS
POTENTIALLY HAZARDOUS...ESPECIALLY ALONG INTERSTATE 101. IN
ADDITION...GALE FORCE WINDS UP 40 KT WILL AFFECT THE OUTER COASTAL
WATERS THROUGH LATE TONIGHT MAKING FOR HAZARDOUS BOATING
CONDITIONS.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS FORECAST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KITTELL

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.